Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

190 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for anxiety

Answered by
Dr.
Dr. Sunil Gupta

Psychiatrist

Practicing since :2005

Answered : 637 Questions

default
Posted on Tue, 19 Aug 2014 in Eating Disorders
Question: Hello,
I have had some mild anxiety at the beginning of XXXXXXX and the doc put me on celexa. I dont suffer from depression.
I started with 5, 10, 20 and now im on day 10 at 30.
However, i was on 20 mg for only 3 weeks before upping to 30.
I am always waking up with adrenaline running through my legs (like anxiety) and im thinking that 30 mg might be too high for me.
The only way i can calm down is if i take a klonopin, 0.50 mg.
I had this morning anxiety during my 20 mg dose, but it was going away, and that's why my doc upped to 30.
But it has been 10 days already at 30 mg, and i have the same problem. Really high adrenaline through my body.
Do you think 30 mg is too high for my condition? Should i go back to 20 and see if this improves?
What is your take on it?
Thank you very much!
doctor
Answered by Dr. Sunil Gupta 58 minutes later
Brief Answer:
Its worth waiting on same dose for few more days.

Detailed Answer:
Hi,

I went through your query. I can understand your concern regarding the dose of Celexa. But in your case, as you have mentioned, you were having the same sensation even while on 20 mg dose. It implies that you are having the symptoms due to the underlying anxiety disorder. I don't think that this is due to high dose of medication and that reducing the dose will really help.

Currently, I would recommend that you wait for a couple of weeks on the same dose of celexa to see if it is helping in reducing your anxiety symptoms. In case, it doesn't, I would recommend a change in medication. I remember that in you last query you had mentioned that Cipralex had worked well for you the last time you had symptoms. So, may be it is an option you can try again.

I do hope that I was able to answer your query. Please let me know if I can be of any further help. I will be glad to help.

Best wishes,

Dr. Sunil Gupta


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sunil Gupta 52 minutes later
Hello,
I really appreciate your answer...
I never had this adrenaline running through my legs...it only started once i started celexa and that is why i thought maybe because my dose is too high. I thought that if i went to a lower dose, i will not get the adrenaline. However, i didnt stay at a specific dose for long, so i cannot say which dose is better. How long should i stay on a specific dose before i know it works?
I dont have depression, just anxiety, but this adrenaline makes me feel lethargic and dont feel like doing much.
Thank you again
doctor
Answered by Dr. Sunil Gupta 4 hours later
Brief Answer:
2-3 weeks at a dose in good enough to know.

Detailed Answer:
Hi,

Thanks for following up. You had been on 20 mg celexa for around 3 weeks and that is good enough time to decide whether to increase the dose or not. We generally, wait for 2-3 weeks before deciding about an increase in dose.

The maximum dose recommended for celexa is 40 mg/day. I am not sure if you have found any kind of benefit in form of lowering of your anxiety with celexa till now. If you feel celexa has been helping you in any way, further dose hike can be done after waiting for another 2 weeks. However, if there has been no benefits, I won't recommend any further increase and rather would consider a change in medication.

Celexa can make you feel lethargic though. It however is not due to adrenaline. If only lethargy is an issue, you can start taking the medicine at night. It will help you combat the lethargy.

I do hope that you get well real soon. Please let me know if I can help you with any further queries. I will be glad to help. In case you decide to close the discussion, please do rate the answer.

Best wishes,

Dr. Sunil Gupta




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sunil Gupta 8 minutes later
Thank you so much for your answer. I really appreciate it.
I would like to know, from your expert oppinion, how can one tell if the dose is too high?
Can celexa give me the adrenaline through the legs as a side effect? I dont get a fast beating heart, my pulse is normal. Its just the adrenaline through my legs in the morning.
That is why i ask also, because i dont know how to tell if the dose is high.
Thanks a lot for your help
doctor
Answered by Dr. Sunil Gupta 16 minutes later
Brief Answer:
Please see details below.

Detailed Answer:
Hi,

Thanks for following up and the appreciation. Generally, high doses leads to a combination of side effects. The most common side effects of celexa are the gastro-intestinal side effects like nausea, vomiting, etc. which I remember you had and were extremely concerned about. Other side effects include headache, dry mouth, sleep disturbances. Most of the side effects do go off on their own with time. If they don't, the dose will have to be reduced or medication changed.

In case, this sensation in your legs can be a side effect of celexa, although as I said, it is not due to adrenaline. It can be simply a feeling of restlessness in your legs which can occur while on celexa. If it persists even after couple of weeks, you can consider changing of medication. Reducing it further will not help as you had similar symptoms even on 2 mg of celexa and dose lower than that won't be effective enough for controlling your anxiety.

I do hope that I was able to help you in some way. Please feel free to ask me any further queries. I will be glad if I am able to help you out with your problems.

Best wishes,

Dr. Sunil Gupta






Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Cipralex

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

Hi. Does pantoprazole increase the level of escitalopram? Or is it different from other Proton pump inhibitors? Thanks!

doctor1 MD

Hi. I have been taking lorazepam for the past 16 days. 0.5mg in the morning and evening. I also started cipralex 3 weeks ago, 10 mg. All of these are for anxiety and panic attacks. My doctor wants to get out lorazepam and today was my 1st day out...

doctor1 MD

I am withdrawing from Cipralex , 10mg. Have been on Lexapro for nearly 15 years and moved to Canada- the doctor here started me on Cipralex. It was 20mg, but, not helping me so I decided to get off of it and cut it in half for a year. I am having what appears to be (by other posts on here) classic symptoms of withdrawl. I am taking St. Johns Wort as directed for a week now and have been 3 weeks off the Ciprolex. How much time does it take for me to feel like myself again! Have these doctors destroyed my brain with all this medicine??

doctor1 MD

Dear Doctor,
Good day to you. I'm on Cipralex for nearly eight months now. I'm more relaxed than ever. Before my doctor prescribed for me this pill, I frequently experienced panic attacks and disorders. Now there is something I'm missing at the most. Yes, it's my cigarettes. I also understand smoking is harmful to health. But what I feel is it actually does give me a great amount of relaxation and enjoyment. Moreover I use to feel lighter with no depressions. My psychiatrists are not permitting me to smoke. I prefer to lead a normal lifestyle even if I'm on cipralex or whatever. I may have few cigarettes in a day. I need your help.

doctor1 MD

Hello,
I recently started taking Cipralex for my anxiety and depression. For the past week or so, my heart has been beating irregularly. It feels like it stops for a few seconds, and then starts again. When I place my fingers on my neck, I can feel my heart beat normally, and then it will pause for a second or two, and then start again, and when it starts again, it beats really quickly, almost like it's trying to catch up. I'm very nervous that this is QT interval prolongation, since I've read that Cipralex can cause this.
What is your opinion? Should I be worried? Should I stop taking this medication?
Any advice would be greatly appreciated.

doctor1 MD

hello I just got prescribed Cipralex for manic depression and was wondering i am smoker will this give me blood clots? I also have a medicinal marijuana licence for severe back pain will this affect the cipralex. Also if I miss a dose or start feeling like i dont need them anymore what will happen when I go off them as I have read these are addictive.